MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4006C0308
Medical Device Problem Codes Detachment Of Device Component (1104); Premature Activation (1484); Malposition of Device (2616)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2016-00755.The device was implanted into the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the distal vertebral artery (dva) using penumbra coil 400 coils (pc400 coils).Prior to placing coils into the patient, the physician implanted three flow diverting stents from another manufacturer via the right vertebral artery.The aneurysm sac was then accessed via the left vertebral artery for coil embolization.While attempting to advance an initial pc400 coil into the px slim delivery microcatheter (px slim), the physician had difficulty advancing the coil out of its introducer sheath.Upon further manipulation, the physician was still unable to advance the pc400 coil and therefore, the coil was removed.The procedure continued using additional pc400 coils.While attempting to place the last pc400 coil into the dva, the physician retracted the coil and subsequently, the coil unintentionally detached.The pc400 coil extended down from the vertebral/basilar junction approximately six centimeters to the proximal vertebral artery.The procedure was completed at this point with no immediate adverse effects noted.The patient had a follow up angiogram two days post procedure which revealed that the pc400 coil was still in the same location and did not appear to have migrated.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5704005
Report Number3005168196-2016-00756
Device Sequence Number13478481
Product Code HCG
UDI-Device Identifier00814548011851
UDI-Public00814548011851
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/30/2022
Device Catalogue Number4006C0308
Device Lot NumberF60768
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2016
Initial Report FDA Received Date06/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight159